Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 131, NWS Tulsa, OK

June 9, 2007Rogers County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 2007, 8:10 PM CDT for Rogers County, Wagoner County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2007, 8:10 PM CDT (01:10 UTC)
Expired
Jun 9, 2007, 8:52 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Rogers County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 14 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2975 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 100110
SVRTSA
OKC131-145-100215-
/O.NEW.KTSA.SV.W.0131.070610T0110Z-070610T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROGERS COUNTY IN NORTHEAST OKLAHOMA
  NORTHWESTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 915 PM CDT

* AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM TULSA TO 7 MILES SOUTHEAST OF ONETA...MOVING
  NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...TULSA...
  VERDIGRIS...INOLA...CLAREMORE...TIAWAH...OOLOGAH AND FOYIL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3648 9546 3646 9544 3613 9545 3599 9570
      3606 9576 3616 9576 3618 9581 3624 9581
      3648 9573 3650 9571

$$
2 follow-up statements
000 
WWUS54 KTSA 100130
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
830 PM CDT SAT JUN 9 2007

OKC131-145-100215-
/O.CON.KTSA.SV.W.0131.000000T0000Z-070610T0215Z/
WAGONER OK-ROGERS OK-
830 PM CDT SAT JUN 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR ROGERS AND NORTHWESTERN WAGONER COUNTIES...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CATOOSA TO VERDIGRIS TO INOLA...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...INOLA...
TIAWAH...CLAREMORE...OOLOGAH...FOYIL AND BUSHYHEAD.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3648 9546 3646 9544 3613 9545 3599 9570
      3606 9576 3616 9576 3618 9581 3624 9581
      3648 9573 3650 9571

$$
000 
WWUS54 KTSA 100152
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
852 PM CDT SAT JUN 9 2007

OKC131-145-100202-
/O.CAN.KTSA.SV.W.0131.000000T0000Z-070610T0215Z/
WAGONER OK-ROGERS OK-
852 PM CDT SAT JUN 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR ROGERS AND NORTHWESTERN
WAGONER COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

LAT...LON 3648 9546 3646 9544 3613 9545 3599 9570
      3606 9576 3616 9576 3618 9581 3624 9581
      3648 9573 3650 9571

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:21 PM CDT, 49 minutes earlier.

Area forecast discussion, Jun 9, 7:21 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT SAT JUN 9 2007

.MESOSCALE UPDATE...
A STRONG OUTFLOW BOUNDARY HAS PUSHED NORTH FROM THE
CONVECTION IN SOUTHEAST OKLAHOMA.  WE RECEIVED
SEVERAL REPORS OF GUSTS TO 60 MPH FROM OKMULGEE
AND MCINTOSH COUNTIES...WELL AHEAD OF THE STORMS.
WE EXTRAPOLATE THE GUST FRONT TO SAND SPRINGS...
NORTH TULSA...CLAREMORE AND PRYOR AT 8PM.  WHILE
SOME MOMENTUM WILL BE LOST...WIDESPREAD 30 TO 40 MPH
WINDS WILL OCCUR WITH THE PASSAGE OF THE BOUNDARY...
WITH LOCAL GUSTS TO 60 POSSIBLE.

ADDITIONALLY...CAPES TO 3000 J/KG AND A WEAK CAP ARE
IN PLACE AHEAD OF THE BOUNDARY AND NEW CELLS WILL
FORM ALONG AND SEVERAL MILES BEHIND THE BOUNDARY.
WHILE WE ARE COMING OFF MAX HEATING...ENOUGH CAPE
EXISTS FOR A CONTINUED PULSE SEVERE THREAT WITH
ANY NEW CONVECTION.

A FEW THUNDERSTORMS PERSIST ACROSS NORTHWEST ARKANSAS
AND THESE CELLS TOO DO HAVE THE POTENTIAL TO PRODUCE
A PULSE SEVERE EVENT.

OVERALL THE ACTIVITY SHOULD BEGIN TO DECREASE
STEADILY AFTER 9PM AS ADDITIONAL EVENING COOLING
CONTINUES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 9 PM SATURDAY FOR OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070.

AR...NONE.
&&

SHORT TERM...08
Hazardous weather outlook, Jun 9, 1:55 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT SAT JUN 9 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
155 PM CDT SAT JUN 9 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER 3 PM.

DISCUSSION...
TEMPERATURES NEAR 90 DEGREES COUPLED WITH DEWPOINTS IN THE MIDDLE
70S HAVE RESULTED IN SURFACE BASED CAPE VALUES AROUND 3500 J/KG
ACROSS PARTS OF SOUTHEAST OKLAHOMA THIS AFTERNOON. WITH THE ATMOSPHERE
REMAINING WEAKLY CAPPED...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE AREA...WITH THE BEST CHANCES OVER
SOUTHEAST OKLAHOMA SOUTH OF THE WEAK WARM FRONT.

DUE TO THE HIGH INSTABILITY AND WEAK SHEAR...THE PRIMARY SEVERE WEATHER
THREAT WILL BE STRONG WINDS...MAINLY FROM DECAYING THUNDERSTORMS. IN
ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY AS STORMS WILL BE
SLOW MOVING.

ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH THE LOSS OF
HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE CONVECTION...SPOTTER ACTIVATION IS
NOT EXPECTED NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER LEVEL RIDGE WILL GRADUALLY SHIFT AWAY FROM THE SOUTHERN
PLAINS LATE THIS WEEKEND ALLOWING MAINLY AFTERNOON AND EVENING
THUNDERSTORMS TO DEVELOP IN THE MOIST AND UNSTABLE AIR MASS THAT
WILL EXIST ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUNDERSTORM
CHANCES WILL BE SLIGHTLY HIGHER LATER IN THE WEEK DUE TO A SLOW
MOVING UPPER LEVEL LOW PRESSURE SYSTEM THAT WILL APPROACH THE
SOUTHERN PLAINS ENHANCING THE POTENTIAL FOR AFTERNOON AND EVENING
THUNDERSTORM ACTIVITY LATE NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 9, 7:32 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
732 PM CDT SAT JUN 9 2007

OKZ060-064-100100-
CREEK OK-TULSA OK-
732 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     EASTERN CREEK AND SOUTHERN TULSA

AT 732 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF JENKS...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...TULSA...GRAY...SAND SPRINGS...BIXBY...JENKS...
GLENPOOL...MOUNDS AND KIEFER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3586 9609 3586 9586 3617 9583 3616 9614
Local storm report, Jun 9, 7:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             JENKS                   36.02N 95.97W
06/09/2007  E0.88 INCH       TULSA              OK   TRAINED SPOTTER

            WINDS ESTIMATED AT 35 TO 50 MPH.

&&

MEB
Local storm report, Jun 9, 8:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             TULSA                   36.13N 95.92W
06/09/2007  E1.75 INCH       TULSA              OK   BROADCAST MEDIA

            81ST AND SHERIDEAN IN TULSA

&&

MEB
Local storm report, Jun 9, 8:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             10 SSE TULSA            36.00N 95.85W
06/09/2007  E0.75 INCH       TULSA              OK   NWS EMPLOYEE

            NEAR 81ST AND SHERIDAN

&&

MEB
Local storm report, Jun 9, 8:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
806 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             TULSA                   36.13N 95.92W
06/09/2007  M0.88 INCH       TULSA              OK   NWS EMPLOYEE

            61ST AND MINGO

&&

MEB
Local storm report, Jun 9, 8:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             TULSA                   36.13N 95.92W
06/09/2007  E1.00 INCH       TULSA              OK   NWS EMPLOYEE

            71ST AND MINGO

&&

MEB

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:03 PM CDTHigh Wind WarningTSACherokee, Creek, Delaware, Mayes, Muskogee, Okfuskee and 4 more117 min
Jun 9, 7:32 PM CDTSpecial Weather StatementTSATulsa28 min
Jun 9, 7:43 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa47 min
Jun 9, 8:34 PM CDTSpecial Weather StatementTSAMayes26 min
Jun 9, 8:43 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes47 min
Jun 9, 9:30 PM CDTSevere Thunderstorm WarningTSADelaware20 min
Jun 10, 6:22 AM CDTSpecial Weather StatementTSAWashington23 min
Jun 10, 7:31 AM CDTSpecial Weather StatementTSATulsa29 min
Jun 10, 8:14 AM CDTSpecial Weather StatementTSAMayes46 min
Jun 10, 8:51 AM CDTSpecial Weather StatementTSADelaware39 min
Jun 10, 1:03 PM CDTSpecial Weather StatementTSASequoyah27 min
Jun 10, 1:26 PM CDTSpecial Weather StatementTSASequoyah34 min
Jun 10, 4:39 PM CDTSpecial Weather StatementTSAPawnee36 min
Jun 10, 5:05 PM CDTSpecial Weather StatementTSAPawnee55 min
Jun 10, 5:50 PM CDTSpecial Weather StatementTSAOsage25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.